Flash Flood, Butler
- When
- December 10, 10:50 PM EST to 11:45 PM EST
- Where
- Butler County, Cooperstown
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.912, -79.913 (the zone’s center; the record gives no point)
Dodds Road flooded in Middlesex Twp.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 10, 4:20 PM EST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 420 PM EST WED DEC 10 2003 FFA CONTS TNGT/THRS MRNG FOR REGION AS BULK OF HVIER RAIN WILL FALL THRU IST HALF TNGT/COMBINED WITH SNOWMELT MAY CAUSE SIGNF STREAM RISES. IST FRONT WILL PUSH THRU CWA EARLY TNGT AS NEG TILT UPPR TROF SWINGS THRU BY MRNG...WITH 2NDRY FRONT USHERING IN COLDER AIR THEN. EXPECT RW- TO CHNG OVER TO SW- DURG THRS MRNG. THOUGH 8H TRAJ/TEMP FAVORABLE FOR LES THRS NGT...BNDRY LYR WINDS REMAIN WEST AND INVS LWR, THOUGH WEAK PVA PROG THRU LTR THRS NGT. ATTM WILL MENTION FEW INCHES N AND RDGS FOR THRS NGT. LATEST GFS HINTS AT INVTD SFC TROF/SYSTEM TO OUR S AFFECTING REGION WITH CHC SNOW SAT NGT-SUN NGT...WILL ADJ XNTD. ANOTHER SYSTEM TO AFFECT REGION LTR TUES/WED. PITTSBURGH, PA 38 39 22 31 / 100 50 40 20 WHEELING, WV 38 39 22 31 / 100 50 40 20 MORGANTOWN, WV 39 40 23 32 / 100 40 40 20 ZANESVILLE, OH 37 38 22 31 / 100 40 20 10 NEW PHILADELPHIA, OH 37 38 22 31 / 100 40 20 10 FRANKLIN 37 38 19 28 / 100 60 60 40 DUBOIS 37 38 19 28 / 100 60 60 40 LATROBE 38 39 21 30 / 100 50 60 30 BUTLER 37 38 20 30 / 100 50 60 30 INDIANA 38 39 21 30 / 100 50 60 30 OAKLAND, MD 38 39 20 29 / 100 50 60 30 && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH UNTIL NOON EST THURSDAY FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL NOON EST THURSDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL NOON EST THURSDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL NOON EST THURSDAY FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 506 AM EST WED DEC 10 2003 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-101004- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 506 AM EST WED DEC 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT FROM NOON WEDNESDAY UNTIL NOON THURSDAY. THE COMBINATIONS OF MELTING SNOW AND RAIN MAY CAUSE FLOODING. .DAYS TWO THROUGH SEVEN... THE FLOOD WATCH CONTINUES UNTIL NOON THURSDAY. TURNING COLDER DURING THE DAY ON THURSDAY WITH SNOW SHOWERS DURING THE AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND OVERNIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 813 PM EST WED DEC 10 2003 MDZ001-PAZ020-021-029>032-WVZ001>004-012-021>023-041-110400- ALLEGHENY PA-BEAVER PA-BROOKE WV-FAYETTE PA-GARRETT MD-GREENE PA- HANCOCK WV-MARION WV-MARSHALL WV-MONONGALIA WV-OHIO WV-PRESTON WV- TUCKER WV-WASHINGTON PA-WESTMORELAND PA-WETZEL WV- 813 PM EST WED DEC 10 2003 MODERATE TO HEAVY RAIN IS OCCURRING IN NORTHERN WEST VIRGINIA... SOUTHWESTERN PENNSYLVANIA...AND WESTERN MARYLAND. SOME PONDING OF WATER ON ROADS HAS BEEN REPORTED. PATCHES OF HEAVY RAIN WILL CONTINUE OVERNIGHT. IF MORE THAN ONE AND A HALF INCHES OF RAIN SHOULD FALL WITHIN AN HOUR...FLOODING WILL BEGIN. A FLOOD WATCH CONTINUES UNTIL NOON THURSDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 944 PM EST WED DEC 10 2003 PAZ007>009-014>016-021>023-030>032-110532- ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-FAYETTE PA-FOREST PA- GREENE PA-INDIANA PA-JEFFERSON PA-MERCER PA-VENANGO PA- WESTMORELAND PA- 944 PM EST WED DEC 10 2003 NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED STEADY RAIN CONTINUING ACROSS THE REGION. SOME OF THE RAIN WILL STILL BE HEAVY ENOUGH TO CAUSE WATER TO POND ON ROADS. THERE MAY ALSO BE SOME FLOODING IN LOW AREAS AND WHERE DRAINAGE IS POOR. IF 1 INCH OF RAIN FALLS IN ONE HOUR, OR TWO INCHES FALLS IN 3 HOURS, STREAMS AND CREEKS COULD BEGIN TO FLOOD. NEVER ATTEMPT TO DRIVE THROUGH FLOODED ROADS, THE WATER MAY BE TOO DEEP TO PASS THROUGH SAFELY. THE RAIN WILL BECOME LIGHT TOWARD MIDNIGHT. REHAK
The Pittsburgh radar (KPBZ), 49 km away, was scanning. The volume nearest the first event began at 03:52 UTC.
1 flash flood. Local standard time, as filed.
Dodds Road flooded in Middlesex Twp.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5328609.